Alert archive / Oregon / Gale Watches in 2016
Gale Watch 21, NWS Portland, OR
NWS Portland, OR issued this gale watch at Oct 25, 2016, 3:06 AM PDT. It took effect at Oct 26, 2016, 6:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 25, 2016, 3:06 AM PDT (10:06 UTC)
- In effect from
- Oct 26, 2016, 6:00 AM PDT
- Expired
- Oct 25, 2016, 8:42 PM PDT
- In force
- Issued by
- NWS Portland, OR
The text
As transmitted.
777 WHUS76 KPQR 251006 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 306 AM PDT TUE OCT 25 2016 PZZ270-251815- /O.CON.KPQR.GL.W.0043.000000T0000Z-161025T1900Z/ /O.NEW.KPQR.GL.A.0021.161026T1300Z-161027T0400Z/ WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM- 306 AM PDT TUE OCT 25 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * WINDS TODAY...SOUTH 30 TO 35 KT WITH GUSTS TO 45 KT...SUBSIDING TO 25 TO 30 KT WITH GUSTS TO 35 KT IN THE AFTERNOON. * WINDS TONIGHT...SOUTH 20 TO 25 KT...BECOMING EAST TO SOUTHEAST AFTER MIDNIGHT. * WINDS WEDNESDAY...SOUTHEAST TO SOUTH 25 TO 30 KT WITH GUSTS TO 40 KT. * SEAS...COMBINED SEAS AROUND 25 FT WITH A DOMINATE PERIOD AROUND 14 SECONDS THIS MORNING...SUBSIDING TO 14 FT WITH A DOMINATE PERIOD AROUND 12 SECONDS TONIGHT. SEAS MAY BRIEFLY FALL BELOW 10 FT LATE TONIGHT...BUT WILL BUILD BACK INTO THE MID TEENS ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ275-251815- /O.CON.KPQR.GL.W.0044.000000T0000Z-161025T1900Z/ /O.NEW.KPQR.GL.A.0021.161026T1300Z-161027T0400Z/ WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 306 AM PDT TUE OCT 25 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. * WINDS TODAY...SOUTH 30 TO 35 KT WITH GUSTS TO 45 KT...SUBSIDING TO 25 TO 30 KT WITH GUSTS TO 35 KT IN THE AFTERNOON. * WINDS TONIGHT...SOUTH 20 TO 25 KT...BECOMING EAST TO SOUTHEAST AFTER MIDNIGHT. * WINDS WEDNESDAY...SOUTHEAST TO SOUTH 25 TO 30 KT WITH GUSTS TO 40 KT. * SEAS...COMBINED SEAS AROUND 25 FT WITH A DOMINATE PERIOD AROUND 14 SECONDS THIS MORNING...SUBSIDING TO 14 FT WITH A DOMINATE PERIOD AROUND 12 SECONDS TONIGHT. SEAS MAY BRIEFLY FALL BELOW 10 FT LATE TONIGHT...BUT WILL BUILD BACK INTO THE MID TEENS ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ250-255-251815- /O.CON.KPQR.GL.W.0043.000000T0000Z-161025T1900Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- 306 AM PDT TUE OCT 25 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WINDS...SOUTH 25 TO 30 KT WITH GUSTS TO 40 KT...SUBSIDING TO 20 TO 25 KT WITH GUSTS TO 30 KT IN THE AFTERNOON. * SEAS...COMBINED SEAS AROUND 20 FT WITH A DOMINATE PERIOD AROUND 13 SECONDS THIS MORNING...SUBSIDING TO 13 FT WITH A DOMINATE PERIOD AROUND 12 SECONDS IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ210-251815- /O.EXT.KPQR.RB.Y.0146.000000T0000Z-161026T1300Z/ COLUMBIA RIVER BAR- 306 AM PDT TUE OCT 25 2016 ...SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA RIVER BAR NOW IN EFFECT UNTIL 6 AM PDT WEDNESDAY... * IN THE MAIN CHANNEL... * GENERAL SEAS...COMBINED SEAS 15 TO 17 FT...SUBSIDING TO 11 TO 13 FT IN THE AFTERNOON. HOWEVER...SEAS TEMPORARILY NEAR 20 FT DUE TO THE EARLIER EBB. * FIRST EBB...AROUND 2 PM THIS AFTERNOON. SEAS NEAR 18 FT WITH BREAKERS. * SECOND EBB...AROUND 215 AM TONIGHT. SEAS NEAR 15 FT WITH BREAKERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
4 follow-up statements
734 WHUS76 KPQR 251600 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 900 AM PDT TUE OCT 25 2016 PZZ275-260000- /O.CAN.KPQR.GL.W.0044.000000T0000Z-161025T1900Z/ /O.CON.KPQR.GL.A.0021.161026T1300Z-161027T0400Z/ WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 900 AM PDT TUE OCT 25 2016 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WINDS TODAY...SOUTH 30 TO 35 KT WITH GUSTS TO 45 KT... SUBSIDING TO 25 TO 30 KT WITH GUSTS TO 35 KT IN THE AFTERNOON. * WINDS TONIGHT...SOUTH 20 TO 25 KT...BECOMING EAST TO SOUTHEAST AFTER MIDNIGHT. * WINDS WEDNESDAY...SOUTHEAST TO SOUTH 25 TO 30 KT WITH GUSTS TO 40 KT. * SEAS...COMBINED SEAS AROUND 25 FT WITH A DOMINATE PERIOD AROUND 14 SECONDS THIS MORNING...SUBSIDING TO 14 FT WITH A DOMINATE PERIOD AROUND 12 SECONDS TONIGHT. SEAS MAY BRIEFLY FALL BELOW 10 FT LATE TONIGHT...BUT WILL BUILD BACK INTO THE MID TEENS ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ255-251700- /O.CAN.KPQR.GL.W.0043.000000T0000Z-161025T1900Z/ COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- 900 AM PDT TUE OCT 25 2016 ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE GALE WARNING. $$ PZZ270-260000- /O.CON.KPQR.GL.W.0043.000000T0000Z-161025T1900Z/ /O.CON.KPQR.GL.A.0021.161026T1300Z-161027T0400Z/ WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM- 900 AM PDT TUE OCT 25 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WINDS THIS MORNING...SOUTH 25 TO 30 KT WITH GUSTS TO 35 KT. * WINDS WEDNESDAY...SOUTH WIND INCREASING TO 25 TO 30 KT WITH GUSTS TO 40 KT IN THE AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ250-251900- /O.CON.KPQR.GL.W.0043.000000T0000Z-161025T1900Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM- 900 AM PDT TUE OCT 25 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WINDS THIS MORNING...SOUTH 25 KT WITH GUSTS TO 35 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ210-260000- /O.CON.KPQR.RB.Y.0146.000000T0000Z-161026T1300Z/ COLUMBIA RIVER BAR- 900 AM PDT TUE OCT 25 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... * GENERAL SEAS...COMBINED SEAS 12 FT TODAY SUBSIDING TO 9 FT LATE TONIGHT. * FIRST EBB...SEAS TO 16 FT WITH BREAKERS AROUND THE EBB AT 2 PM THIS AFTERNOON. * SECOND EBB...SEAS TO 14 FT WITH BREAKERS AROUND THE EBB AT 215 AM TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
935 WHUS76 KPQR 251945 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 1245 PM PDT TUE OCT 25 2016 PZZ270-275-260345- /O.NEW.KPQR.SI.Y.0140.161025T1945Z-161026T1200Z/ /O.NEW.KPQR.SW.Y.0074.161025T1945Z-161026T1200Z/ /O.CON.KPQR.GL.A.0021.161026T1300Z-161027T0400Z/ WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 1245 PM PDT TUE OCT 25 2016 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. * WINDS THROUGH TONIGHT...SOUTH 20 TO 25 KT WITH GUSTS TO 30 KT. * WINDS WEDNESDAY...SOUTH WIND INCREASING TO 25 TO 30 KT WITH GUSTS TO 40 KT IN THE AFTERNOON AND EVENING. * SEAS...SEAS 15 FT THIS AFTERNOON SUBSIDING TO 11 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ250-260345- /O.NEW.KPQR.SI.Y.0140.161025T1945Z-161026T0000Z/ /O.NEW.KPQR.SW.Y.0074.161025T1945Z-161026T1200Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM- 1245 PM PDT TUE OCT 25 2016 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. * WINDS...SOUTH 20 TO 25 KT WITH GUSTS TO 30 KT THIS AFTERNOON. * SEAS...SEAS 14 FT THIS AFTERNOON SUBSIDING TO 10 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ255-260345- /O.NEW.KPQR.SW.Y.0074.161025T1945Z-161026T1200Z/ COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- 1245 PM PDT TUE OCT 25 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 5 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 5 AM PDT WEDNESDAY. * SEAS...SEAS 14 FT THIS AFTERNOON SUBSIDING TO 10 FT TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ210-260345- /O.CON.KPQR.RB.Y.0146.000000T0000Z-161026T1300Z/ COLUMBIA RIVER BAR- 1245 PM PDT TUE OCT 25 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... * GENERAL SEAS...COMBINED SEAS 12 FT TODAY SUBSIDING TO 9 FT LATE TONIGHT. * FIRST EBB...SEAS TO 16 FT WITH BREAKERS AROUND THE EBB AT 2 PM THIS AFTERNOON. * SECOND EBB...SEAS TO 14 FT WITH BREAKERS AROUND THE EBB AT 215 AM TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
798 WHUS76 KPQR 252137 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 237 PM PDT TUE OCT 25 2016 PZZ270-260545- /O.EXT.KPQR.SI.Y.0140.000000T0000Z-161026T0600Z/ /O.EXT.KPQR.SW.Y.0074.000000T0000Z-161026T0800Z/ /O.CON.KPQR.GL.A.0021.161026T1300Z-161027T0400Z/ WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM- 237 PM PDT TUE OCT 25 2016 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 1 AM PDT WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WINDS THROUGH THIS EVENING...SOUTH 20 TO 25 KT WITH GUSTS TO 30 KT. * WINDS WEDNESDAY...SOUTH WIND INCREASING TO 25 TO 30 KT WITH GUSTS TO 35 KT IN THE AFTERNOON AND EVENING. * SEAS TONIGHT...SEAS 13 FT THIS EVENING SUBSIDING TO 9 FT LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ275-260545- /O.EXT.KPQR.SI.Y.0140.000000T0000Z-161026T1300Z/ /O.EXT.KPQR.SW.Y.0074.000000T0000Z-161026T0800Z/ /O.CON.KPQR.GL.A.0021.161026T1300Z-161027T0400Z/ WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 237 PM PDT TUE OCT 25 2016 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 6 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 1 AM PDT WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... * WINDS THROUGH TONIGHT...SOUTH 20 TO 25 KT BACKING TO THE EAST AFTER MIDNIGHT. * WINDS WEDNESDAY...SOUTHEAST WIND 25 TO 30 KT WITH GUSTS TO 40 KT...VEERING TO THE SOUTH IN THE AFTERNOON. * SEAS TONIGHT...SEAS 13 FT THIS EVENING SUBSIDING TO 9 FT LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ250-260545- /O.EXT.KPQR.SI.Y.0140.000000T0000Z-161026T0100Z/ /O.EXT.KPQR.SW.Y.0074.000000T0000Z-161026T0800Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM- 237 PM PDT TUE OCT 25 2016 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 1 AM PDT WEDNESDAY... * WINDS...SOUTH 15 TO 20 KT WITH GUSTS TO 25 KT THROUGH 6 PM THIS EVENING. * SEAS...SEAS 12 FT THIS EVENING SUBSIDING TO 9 FT LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ255-260545- /O.EXT.KPQR.SW.Y.0074.000000T0000Z-161026T0800Z/ COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- 237 PM PDT TUE OCT 25 2016 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL 1 AM PDT WEDNESDAY... * SEAS...SEAS 12 FT THIS EVENING SUBSIDING TO 9 FT LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ210-260545- /O.CON.KPQR.RB.Y.0146.000000T0000Z-161026T1300Z/ COLUMBIA RIVER BAR- 237 PM PDT TUE OCT 25 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... * GENERAL SEAS...COMBINED SEAS 10 FT THIS EVENING SUBSIDING TO 8 FT WEDNESDAY MORNING. * FIRST EBB...SEAS TO 12 FT WITH BREAKERS LIKELY DURING THE EBB AROUND 215 AM TONIGHT. * SECOND EBB...SEAS TO 11 FT WITH BREAKERS POSSIBLE DURING THE EBB AROUND 245 PM WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
732 WHUS76 KPQR 260342 MWWPQR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE PORTLAND OR 842 PM PDT TUE OCT 25 2016 PZZ270-261145- /O.CAN.KPQR.SI.Y.0140.000000T0000Z-161026T0600Z/ /O.CON.KPQR.SW.Y.0074.000000T0000Z-161026T0800Z/ /O.UPG.KPQR.GL.A.0021.161026T1300Z-161027T0400Z/ /O.NEW.KPQR.GL.W.0045.161026T1100Z-161027T0400Z/ WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 10 TO 60 NM- 842 PM PDT TUE OCT 25 2016 ...GALE WARNING IN EFFECT FROM 4 AM TO 9 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 PM PDT WEDNESDAY. * WINDS...INCREASING OUT OF THE SOUTH TO 25 TO 30 KT WITH GUSTS TO 40 KT IN THE AFTERNOON AND EVENING. * SEAS...RISING THROUGH THE DAY WEDNESDAY AND PEAKING AT 15 TO 18 FT WEDNESDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ275-261145- /O.UPG.KPQR.SI.Y.0140.000000T0000Z-161026T1300Z/ /O.CON.KPQR.SW.Y.0074.000000T0000Z-161026T0800Z/ /O.UPG.KPQR.GL.A.0021.161026T1300Z-161027T0400Z/ /O.NEW.KPQR.GL.W.0045.161026T1100Z-161027T0400Z/ WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 10 TO 60 NM- 842 PM PDT TUE OCT 25 2016 ...GALE WARNING IN EFFECT FROM 4 AM TO 9 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 PM PDT WEDNESDAY. * WINDS...INCREASING WEDNESDAY MORNING OUT OF THE SOUTHEAST TO 25 TO 30 KT WITH GUSTS TO 40 KT...VEERING TO THE SOUTH IN THE AFTERNOON. * SEAS...PEAKING AT 15 TO 18 FT LATE WEDNESDAY MORNING AND AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ250-255-261145- /O.CON.KPQR.SW.Y.0074.000000T0000Z-161026T0800Z/ /O.NEW.KPQR.GL.W.0045.161026T1800Z-161027T0400Z/ COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT 10 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 10 NM- 842 PM PDT TUE OCT 25 2016 ...GALE WARNING IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY. * WINDS...INCREASING OUT OF THE SOUTH TO 20 TO 30 KT WITH GUSTS TO 35 KT. * SEAS...PEAKING WEDNESDAY AFTERNOON AT 11 TO 13 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ210-261145- /O.EXT.KPQR.RB.Y.0146.000000T0000Z-161026T1000Z/ /O.NEW.KPQR.RB.Y.0147.161026T2000Z-161027T0000Z/ COLUMBIA RIVER BAR- 842 PM PDT TUE OCT 25 2016 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 3 AM PDT WEDNESDAY... ...SMALL CRAFT ADVISORY FOR ROUGH BAR IN EFFECT FROM 1 PM TO 5 PM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A SMALL CRAFT ADVISORY FOR ROUGH BAR...WHICH IS IN EFFECT FROM 1 PM TO 5 PM PDT WEDNESDAY. * IN THE MAIN CHANNEL... * GENERAL SEAS...COMBINED SEAS 8 FT...INCREASING TO NEAR 10 FT WEDNESDAY AFTERNOON. * FIRST EBB...SEAS TO 11 FT WITH BREAKERS LIKELY DURING THE EBB AROUND 215 AM TONIGHT. * SECOND EBB...SEAS TO 11 FT WITH BREAKERS POSSIBLE DURING THE EBB AROUND 245 PM WEDNESDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ HTTP://WWW.WEATHER.GOV/PORTLAND
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before this gale watch went out at Oct 24, 8:41 PM PDT, 6 hours 25 minutes earlier.
Area forecast discussion, Oct 24, 8:41 PM PDT, 6 hours 25 minutes before
Area Forecast Discussion
National Weather Service Portland Oregon
841 PM PDT Mon Oct 24 2016
.SYNOPSIS...A deep low pressure center well off the Washington
coast will gradually weaken and shift north over the next couple of
days. Another low develops well off the Northern California coast
Tuesday night. The warm front lifts north into the area Wednesday
morning. Gusty wind will likely accompany this system along the
coast on late Wednesday. The area will remain under the influence of
a broad upper trough with generally wet and showery weather
throughout the rest of the week and into the weekend.
&&
.SHORT TERM...Tonight through Thursday...A deep surface low pressure
area around 350 nm west of KAST remains nearly stationary this
evening. Frontal boundary was located along the Cascades and
foothills as of 03Z. Satellite and radar also showing isolated
stronger cells over the coastal waters. ENTLN lightning from 02Z to
03Z indicating a cluster of strikes off Curry County in Southwest
Oregon.
The low weakens tonight and Tuesday as it moves to the north. An
occluded front continues to wrap back into the low. Storm force wind
speeds remain well offshore. The east gradient over the coastline
will keep the strongest wind well offshore. The overall gradient
relaxes Tuesday as the upper low heads north. Shower activity has
already diminished along the coast and Willamette Valley. KRTX
dual-pol doppler radar at 03Z showed the heaviest showers along a
line from the South Washington Cascade foothills to the North Oregon
Cascade foothills. Maintained a thunderstorm threat for the coastal
strip through Tuesday morning.
The 00Z NAM indicates precipitation re-developing along the coast
Tuesday morning, but not making it much inland before it falls apart.
There is a pretty good chance that interior valleys and the Cascades
and foothills will have much more dry time Tuesday compared to wet
time. Models are in fair agreement that a surface wave off northern
California will move north and develop into a closed surface low late
Tuesday night and Wednesday morning. This system will send a fairly
strong warm front over the area. Precipitable water values and lift
along the frontal zone are a good indication of a fairly wet warm
frontal passage on Wednesday. This will be followed by the cold front
later Wednesday. Models indicate the cold front could stall, turning
into a mostly stationary front with periods of rain continuing over
western Oregon and Washington overnight then moving east on Thursday.
Weishaar
.LONG TERM...Thursday night through Monday...Wet weather pattern
looks to continue into this weekend, with another trough dropping
out of the Gulf of Alaska Thursday into Friday. May get a brief
break from the rain Friday morning as shortwave ridging builds up
ahead of the next surface Low that comes up from the southwest. This
Low looks fairly weak, bottoming out in the high 990s to right
around 1000 mb. Heavier rain will impact southwest Oregon, but
should be more moderate as it moves farther north into Northwest
Oregon and Southwest Washington. Showers should linger across the
area Saturday night through Sunday morning before another weak
system comes up the same track as the last Low, along the track of
the south side of the upper-level trough sitting off the coast of
Washington and Oregon. This one looks fairly weak as well, only
bringing moderate rainfall to our area Sunday evening through Monday
morning. This second surface low is more associated with the upper-
level trough, which shifts onshore Sunday night into Monday, though
another upper-level trough appears to come in and take its place off
the coast of Washington and Oregon for on-and-off rainy weather to
continue into early next week. -McCoy
&&
.AVIATION...Primarily VFR conditions tonight through Tuesday.
Could see some MVFR CIGS with if any clearing occurs. Winds will
be breezy out of the south to southeast.
KPDX AND APPROACHES...VFR with breezy winds out of the southeast.
&&
.MARINE...A low pressure system currently located off Vancouver
Island will continue to weaken and move north. Gales over the
waters, strongest over the outer waters, will continue into Tue
morning with the winds diminishing in the afternoon. Seas will
peak tonight, ranging from around 20 ft near the coast to 25 ft
over the outer waters.
Another low, a bit weaker, is expected to move north off the OR and
WA coast near 130W Tue night into Wed night. Gale force winds
will be possible with this system, most likely Wed over the outer
waters.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
OR...None.
WA...None.
PZ...Gale Warning until noon PDT Tuesday for Coastal Waters from
Cape Shoalwater WA to Florence OR out 60 nm.
Small Craft Advisory for Rough Columbia River Bar until 5 PM
PDT Tuesday.
&&
Interact with us via social media:
www.facebook.com/NWSPortland
www.twitter.com/NWSPortland
This discussion is for Northwest Oregon and Southwest Washington
from the Cascade crest to 60 nautical miles offshore. The area is
commonly referred to as the forecast area.The office that day
Everything else NWS Portland, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 12:45 AM PDT | Special Marine Warning | PQR | 30 min | |
| Oct 25, 1:15 AM PDT | Special Marine Warning | PQR | 30 min | |
| Oct 25, 6:27 AM PDT | Special Marine Warning | PQR | 33 min | |
| Oct 25, 12:45 PM PDT | Small Craft Advisory for Winds | PQR | 8 hr | |
| Oct 25, 12:45 PM PDT | Small Craft Advisory for Hazardous Seas | PQR | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.